Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Pueblo, CO

May 24, 2011Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2011, 12:21 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 12:21 PM MDT (18:21 UTC)
Expired
May 24, 2011, 1:15 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 146 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS55 KPUB 241821
SVRPUB
COC009-071-241915-
/O.NEW.KPUB.SV.W.0014.110524T1821Z-110524T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 115 PM MDT

* AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED OVER EASTERN LAS ANIMAS COUNTY...FROM 9 MILES SOUTHEAST OF 
  KIM TO 10 MILES NORTHEAST OF KIM...OR ABOUT 35 MILES SOUTHWEST OF  
  SPRINGFIELD...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LAS ANIMAS AND EXTREME WESTERN BACA
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.       

&&

LAT...LON 3764 10345 3764 10300 3701 10291 3700 10335
TIME...MOT...LOC 1819Z 236DEG 15KT 3717 10321
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
175 
WWUS55 KPUB 241832
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT TUE MAY 24 2011

COC009-071-241915-
/O.CON.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/
BACA CO-LAS ANIMAS CO-
1232 PM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAS
ANIMAS AND WESTERN BACA COUNTIES UNTIL 115 PM MDT...

AT 1229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
EAST OF KIM...OR 34 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN LAS ANIMAS AND EXTREME
  WESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3764 10345 3764 10300 3701 10291 3700 10335
TIME...MOT...LOC 1832Z 236DEG 15KT 3720 10315
WIND...HAIL 60MPH 1.00IN

$$
348 
WWUS55 KPUB 241846
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT TUE MAY 24 2011

COC009-071-241915-
/O.CON.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/
BACA CO-LAS ANIMAS CO-
1246 PM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAS
ANIMAS AND WESTERN BACA COUNTIES UNTIL 115 PM MDT...

AT 1243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
EAST OF KIM...OR 29 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN LAS ANIMAS AND WESTERN BACA
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3764 10345 3764 10300 3701 10291 3700 10320
TIME...MOT...LOC 1846Z 236DEG 15KT 3723 10309
WIND...HAIL 60MPH 1.00IN

$$
582 
WWUS55 KPUB 241906
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT TUE MAY 24 2011

COC009-071-241917-
/O.EXP.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/
BACA CO-LAS ANIMAS CO-
106 PM MDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS AND WESTERN
BACA COUNTIES WILL EXPIRE AT 115 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3764 10345 3764 10300 3701 10291 3700 10320
TIME...MOT...LOC 1907Z 236DEG 15KT 3728 10300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:54 AM MDT, 7 hours 27 minutes earlier.

Area forecast discussion, May 24, 4:54 AM MDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
454 AM MDT TUE MAY 24 2011

.SHORT TERM...
(TODAY AND TONIGHT)

THIS MORNING DEW POINTS ARE IN THE LOWER 50S OVR THE FAR SERN
PLAINS...WITH LOWER TO MID 40S ALONG THE I25 CORRIDOR.  STRATUS HAS
DEVELOPED OVER MUCH OF THE SERN PLAINS.

MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER.  AN UPR TROF WL BE
MOVING OR THE AREA TODAY WITH A LOW EXPECTED TO CLOSE OFF OVR EAST
CENTRAL CO IN THE AFTERNOON...WHICH THEN HEADS EAST INTO CENTRAL KS
BY LATE NIGHT.

SHOULD SEE AT LEAST SCT PCPN SPREAD ACRS THE AREA TODAY. THIS
AFTERNOON AS THE WINDS TURN MORE NWRLY ALONG AND NR THE ERN
MTS...DRIER AIR AT THE SFC WL WORK ITS WAY EASTWARD ACRS THE PLAINS.
EARLY IN THE AFTERNOON THE NAM IS FORECASTING CAPE VALUES OF ABOUT
500-800 J/KG OVR THE SERN PLAINS WITH LI/S OF -2 TO -4C AND 0-6 KM
SHEAR VALUES OF 30 KTS ALONG THE I25 CORRIDOR AND 60 KTS OVER THE
EASTERN BORDER COUNTIES. AFTER 21Z THE CAPE VALUES DECREASE AND BY
00Z SHEAR VALUES ARE ONLY AROUND 10 KTS.  SO BEST CHANCES FOR SEVERE
LOOKS TO BE BEFORE ABOUT 22Z...AND MOSTLY NEAR THE EASTERN BORDER.
THE PRIMARY THREATS WOULD BE LARGE HAIL AND WIND GUSTS AROUND 60
MPH...BUT WITH THOSE KIND OF SHEAR VALUES AN ISOLD TORNADO IS NOT
OUT OF THE QUESTION.   BY LATE TONIGHT AS THE UPR LOW MOVES INTO
CENTRAL KS...PCPN CHANCES WL DECREASE AND WL BECOME LIMITED TO AREAS
MOSTLY NORTH AND EAST OF THE CWA...BUT COULD SEE SOME PCPN WRAP
AROUND THE LOW INTO KIOWA...BENT AND PROWERS COUNTIES.

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...GENERALLY WARM HOLIDAY WEEKEND WITH MODEST CHANCES FOR
STORMS...

.WEDNESDAY...THE STRONG CYCLONE OVER KANSAS WILL SLOWLY MOVE TO
THE EAST DURING THE DAY. MAIN EFFECT ON THE CWA WILL BE GUSTY
NORTH TO NORTHWEST WINDS ON THE PLAINS. WIND GUSTS MAY EXCEED 40
MPH WITH THE STRONGEST WINDS NEAR THE KANSAS BORDER. SOME MOISTURE
MAY WRAP AROUND THE BACK SIDE OF THE LOW WITH THE BEST CHANCES FOR
PRECIPITATION OVER THE NORTHEAST PORTION OF OUR CWA. FURTHER TO
THE WEST AND SOUTH...WARMING ALOFT LIMIT PRECIPITATION CHANCES
AND ONLY HAVE ISOLATED POPS.

.THURSDAY AND FRIDAY...NEXT DISTURBANCE WILL PASS MOSTLY TO THE
NORTH OF THE CWA THURSDAY AFTERNOON AND EVENING. WITH A WEAK SURFACE
LOW DEVELOPING OVER SOUTHEAST COLORADO. ENOUGH LOW LEVEL MOISTURE
MAY REMAIN OVER EL PASO AND TELLER COUNTIES FOR SOME ISOLATED
AFTERNOON AND EVENING STORMS. ON FRIDAY...A WEAK SHORTWAVE RIDGE
WILL MOVE OVER THE REGION FOR A GENERALLY DRY AND MILD DAY.

.SATURDAY THROUGH MONDAY...TROUGH WILL MOVE ONSHORE SATURDAY INTO
NORTHERN CALIFORNIA...THEN SLOWLY MOVE TO THE NORTHEAST DURING THE
WEEKEND. ON SATURDAY...SOME OF THE MODELS SUGGEST LOW LEVEL
MOISTURE WILL MOVE INTO NORTHEAST COLORADO AND A SHORTWAVE WILL
MOVE ACROSS NORTHERN COLORADO. THE LOW LEVEL MOISTURE MAY REACH
INTO PORTIONS OF THE SOUTHERN COLORADO. ADDED SOME ISOLATED AND
SCATTERED POPS TO TELLER AND EL PASO COUNTIES FOR SATURDAY AFTERNOON
AND EVENING...WITH SOME ISOLATED POPS FURTHER TO THE SOUTH. BY
SUNDAY AFTERNOON...WARM SOUTHWEST FLOW WILL COVER THE ENTIRE CWA.
MODELS SUGGEST ANOTHER WEAK DISTURBANCE MAY MOVE THROUGH THE
REGION...AND MAINTAINED THE ISOLATED POPS OVER THE MOUNTAINS. ON
MONDAY...A DRY LINE MAY DEVELOP OVER THE EASTERN PLAINS. ADDED
SOME ISOLATED POPS TO THE EASTERN PLAINS FOR THE POSSIBILITY OF
SOME CONVECTION NEAR THE DRY LINE. --PGW--

&&

.AVIATION...
STRATUS HAS DEVELOPED OVR PORTIONS OF THE SERN PLAINS...WITH MVFR
CIGS OVR MUCH OF EL PASO COUNTY AND PUEBLO COUNTY INCLUDING KPUB AND
KCOS VCNTY.  FORECAST SOUNDINGS INDICATE MVFR CONDITIONS CONTINUING
UNTIL AROUND 16Z OR 17Z AT BOTH KCOS AND KPUB WITH CONDITIONS THEN
BEING VFR.  KALS WILL HAVE VFR CONDITIONS TODAY. SCT SHOWERS AND
TSTMS SHOULD BE EXPECTED AT OR IN THE VCNTY OF ALL TAF SITES TODAY
AND EARLY THIS EVENING...WHICH COULD OCCASIONALLY CAUSE MVFR CIGS
AND VSBYS.  OTRW VFR CONDITIONS ARE EXPECTED TONIGHT AT THE TAF
SITES.

&&

.HYDROLOGY...
WARMING TREND OVER THE CENTRAL AND SOUTHWEST MOUNTAINS WILL
COMMENCE THURSDAY AND CONTINUE INTO NEXT WEEK.  COOLER
TEMPERATURES ASSOCIATED WITH PASSING DISTURBANCES WILL GENERALLY
STAY TO THE NORTH OF THE REGION...BUT PERIODS OF NEAR OR BELOW
FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS
DURING THE WEEKEND. MODEL STILL INDICATING A PROLONGED PERIOD OF
WARMER WEATHER NEXT WEEK WITH 700MB TEMPERATURES GEENRALLY 10C OR
WARMER NEXT WEEK. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/06
Hazardous weather outlook, May 24, 12:01 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MDT TUE MAY 24 2011

COZ058>089-093>099-251315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1201 PM MDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THIS AFTERNOON WITH LIGHTNING...WIND GUSTS TO 45 MPH
AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER BEING THE PRIMARY
THREATS. ACROSS THE EASTERN PLAINS...THERE REMAINS THE POSSIBILITY
FOR A FEW STORMS TO BECOME SEVERE...WITH HAIL UP TO THE SIZE OF
HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH BEING THE MAIN
THREATS...THOUGH CONDITIONS WILL ALSO BE FAVORABLE FOR AN ISOLATED
TORNADO. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE MAINLY
EAST OF A LA JUNTA TO KIM LINE THROUGH THE LATE AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE DECREASING IN COVERAGE
THROUGH THE EVENING FOR MOST AREAS...WITH THE EXCEPTION OF THE
FAR SOUTHEAST PLAINS...WHERE SHOWERS THUNDERSTORMS MAY CONTINUE
THROUGH THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MOST DAYS OVER THE MOUNTAINS.
IN EL PASO AND TELLER COUNTIES...A FEW THUNDERSTORMS ARE POSSIBLE
SATURDAY AFTERNOON AND EVENING. THE PRIMARY THREATS FROM STORMS
WILL BE LIGHTNING AND GUSTY WINDS TO 40 MPH.

THERE IS THE POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE SAN LUIS VALLEY ON THURSDAY AND ACROSS
PORTIONS OF SOUTHERN COLORADO FROM THE LATE WEEKEND INTO EARLY NEXT
WEEK...AS A WARMER AND WINDY WEATHER PATTERN SETS UP ACROSS THE AREA
ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHEAST
PLAINS.

23/23

In the hours before

Special weather statement, May 24, 10:26 AM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1026 AM MDT TUE MAY 24 2011

COZ074-088-094-241700-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
1026 AM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1020 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOEHNE...OR 11 MILES NORTHEAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 24, 10:39 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1039 AM MDT TUE MAY 24 2011

COZ089-093-095-097-241715-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
1039 AM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 1033 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTH OF HASWELL...OR 35
MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PENNY TO NICKEL SIZE HAIL...GUSTY WINDS AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Local storm report, May 24, 10:56 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HAIL             HASWELL                 38.45N 103.16W
05/24/2011  M0.88 INCH       KIOWA              CO   LAW ENFORCEMENT

            DEPUTY REPORTED NICKEL SIZE HAIL IN HASWELL.

&&

STARK
Special weather statement, May 24, 11:36 AM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT TUE MAY 24 2011

COZ089-093-095-097-241800-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
1136 AM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 1130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF ARLINGTON...OR 30
MILES NORTH OF LA JUNTA...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
THUNDERSTORMS. THUNDERSTORMS PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, May 24, 11:57 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT TUE MAY 24 2011

COZ093-094-097-241830-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
1157 AM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF HIGBEE...OR 28 MILES SOUTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 24, 12:01 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MDT TUE MAY 24 2011

COZ089-093-095-097-241830-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
1201 PM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 1157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF
ARLINGTON...TO NEAR LA JUNTA. THE STORMS WERE MOVING TOWARD THE
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE
THUNDERSTORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:47 AM MDTSevere Thunderstorm WarningPUBEl Paso58 min
May 24, 9:43 AM MDTSevere Thunderstorm WarningPUBEl Paso52 min
May 24, 9:49 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo29 min
May 24, 11:08 AM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 24, 12:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo62 min
May 24, 1:01 PM MDTSevere Thunderstorm WarningPUBOtero28 min
May 24, 1:03 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas42 min
May 24, 1:06 PM MDTTornado WarningPUBHuerfano, Las Animas13 min
May 24, 2:12 PM MDTTornado WarningPUBProwers22 min
May 24, 2:22 PM MDTSevere Thunderstorm WarningPUBProwers35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.